Alert archive / Arkansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 50, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 7, 2002, 10:33 PM CDT for Little River County, Arkansas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2002, 10:33 PM CDT (03:33 UTC)
- Expired
- Apr 7, 2002, 11:30 PM CDT
- In force
- 57 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Little River County, AR
The radar
The Shreveport radar (KSHV), 144 km from the middle of the area, began a volume at 03:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.6 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 201 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 926 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 377 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 080333 SVRSHV ARC081-080430- /NEW.KSHV.SV.W.0095.080332-080430/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1032 PM CDT SUN APR 7 2002 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LITTLE RIVER COUNTY IN SOUTHWEST ARKANSAS * UNTIL 1130 PM CDT * AT 1032 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER FOREMAN...OR ABOUT 15 MILES NORTH OF NEW BOSTON...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FOREMAN AT 1040 PM CDT WINTHROP AT 1100 PM CDT THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 70 MPH. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... LITTLE RIVER COUNTY IN SOUTHWEST ARKANSAS UNTIL 1130 PM CDT.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 7:04 PM CDT, 3 hours 29 minutes earlier.
Area forecast discussion, Apr 7, 7:04 PM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 704 PM CDT SUN APR 7 2002 LINE OF STRONG TO SEVERE STORMS OVER NORTH CENTRAL TEXAS WILL MOVE EAST INTO THE AREA LATER TONIGHT...AND STORMS ARE EXPECTED TO DEVELOP AHEAD OF THE LINE OVER EAST TEXAS LATER THIS EVENING. WARM FRONT EXTENDS FROM SOUTHERN ARKANSAS WEST ALONG THE RED RIVER VALLEY. UPDATED TO EXPAND FLOOD WATCH TO INCLUDE ALL OF EAST TEXAS TONIGHT...ADDED CHANCE OF SEVERE TO THE WEST...AS LINE OF STRONG STORMS MAY MAKE IT INTO EAST TEXAS AND POSSIBLY NORTHWEST LA...LATER TONIGHT. ALSO ADJUSTED TEMPS NORTH OF THE FRONT AND IN A COUPLE OTHER AREAS...AND INCREASED WINDS...AS GRADIENT IS FAIRLY TIGHT ACROSS THE REGION. UPDATE ALREADY OUT. IV .SHV...FLOOD WATCH TONIGHT FOR NE TX...SE OK...SW AR...ZONES INCLUDING...ARZ050-051-059-060-070-OKZ077-TXZ096-097-108>112- 124>126-136>138-149>153-165>167.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 11:53 PM CDT | Tornado Warning | SHV | Lafayette | 37 min |
| Apr 8, 12:20 AM CDT | Severe Thunderstorm Warning | SHV | Columbia | 55 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.